Are you prone to neck pain, arthritis pain, or just good old fashioned headache pain? If you rely on pain relievers like ibuprofen to relieve your pain, you may want to reconsider taking it.
Doctors are saying that taking ibuprofen and other non-steroidal anti-inflammatory drugs comes with some risks. According to the FDA, “non-aspirin nonsteroidal anti-inflammatory drugs (NSAIDs) can cause heart attacks or strokes.” According to the article released by the FDA, even short term use of ibuprofen can increase the risk of having a heart attack or even a stroke.
According to the FDA, “this risk increases the longer one continues to use ibuprofen. You do not need to have an existing heart condition to be at risk, although such a condition does increase your chances. These risks make ibuprofen especially dangerous to individuals over 40–the age at which one’s risk of heart disease begins to skyrocket.”
This new information comes from the results of a study of over 7 million patients published in the The British Medical Journal. The study revealed that users who used any type of NSAID in the 14 days preceding the study were 19 % more likely to be admitted into a hospital for heart failure. The results also state that the effect of heart failure is dependent on the dosage.
According to the study, NSAIDs like ibuprofen can increase the risk of heart failure by almost 20%, and that this risk also varies widely between the NSAID used as well as the dosage used.
Although the study confirmed the risk of heart failure with the the use of NSAIDs, the study also says that there remains to be “limited information on the risk of heart failure associated with the use of individual NSAIDs in clinical practice, and especially on their dose-response associations.”
The research found that a total of 92,163 out of the 7.6 million people who had been prescribed an NSAID had been admitted into the hospital due to heart failure. Those who had been admitted to the hospital were generally older, with an average age of 77.
Be the first to write a comment.